alexa Paracetamol: a haemorrhagic risk factor in patients on warfarin.
Pharmaceutical Sciences

Pharmaceutical Sciences

Journal of Clinical & Experimental Pharmacology

Author(s): Mah I, Bertrand N, Drouet L, Simoneau G, Mazoyer E,

Abstract Share this page

Abstract AIM: To quantify the effect of paracetamol on the anticoagulant effect of warfarin under normal clinical conditions. PATIENTS AND METHODS: In a prospective double-blind, cross-over, placebo-controlled study, 11 patients on stable warfarin therapy received in random order two 14-day regimens of paracetamol 4 g day(-1) or placebo, with a 14-day or more wash-out period in between, time necessary to fulfil the inclusion criteria. RESULTS: In patients on paracetamol, the mean maximum increase in the International Normalized Ratio (INR) observed was 1.04 +/- 0.55 vs. 0.20 +/- 0.32 in those on placebo (P = 0.003). The mean maximum INR observed was significantly higher with paracetamol than with placebo (3.47 vs. 2.61, P = 0.01). In patients receiving paracetamol, the mean observed INR was significantly increased after 4 days (+ 0.6 +/- 0.6, P < 0.001). CONCLUSION: Paracetamol at 4 g day(-1) induces a significant increase in INR in patients receiving a stable regimen of warfarin, increasing the risk of bleeding associated with warfarin.
This article was published in Br J Clin Pharmacol and referenced in Journal of Clinical & Experimental Pharmacology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords